MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 35 DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. AZUR CX 35 DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-750824
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 09/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Radiographic evaluation includes three images demonstrating the presence of a coil device in the anatomic left region: an anterior-posterior (ap) pelvis radiograph, a posterior-anterior (pa) chest radiograph, and a lateral chest radiograph.A comprehensive review of the patient¿s pre-existing comorbidities (e.G., pelvic congestion syndrome, may-thurner syndrome, nutcracker syndrome) as well as relevant clinical history (e.G., cough), to evaluate potential pathological mechanisms that may have contributed to migration of the coil to the left lung region.Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot further examine if a condition existed that would have contributed to the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformance's.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications potential complications include, but are not limited to: hematoma at the site of entry, vessel/aneurysm perforation, unintended parent artery occlusion, incomplete filling, vascular thrombosis, hemorrhage, ischemia, vasospasm, edema, coil migration or misplacement, premature or difficult coil detachment, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.The physician should be aware of these complications and instruct patients when indicated.Appropriate patient management should be considered.Warnings and precautions: this device is intended for single use only.Do not reuse, reprocess or resterilize.Reuse, reprocessing or resterilization may compromise the structural integrity of the device and/or lead to device failure which, in turn, may result in patient injury, illness, or death.Reuse, reprocessing, or resterilization may also create a risk of contamination of the device and/or cause patient infection or cross-infection, including, but not limited to, the transmission of infectious disease(s) from one patient to another.Contamination of the device may lead to injury, illness or death of the patient.If a coil must be retrieved from the vasculature after detachment, do not attempt to withdraw the coil with a retrieval device, such as a snare, into the delivery catheter.This could damage the coil and result in device separation.Remove the coil, microcatheter, and any retrieval device from the vasculature simultaneously.Detachment of the coil 34.When the azur detachment controller is properly connected to the delivery pusher, a single audible tone will sound and the light will turn green to signal that it is ready to detach the coil.If the detachment button is not pushed within 30 seconds, the solid green light will slowly flash green.Both flashing green and solid green lights indicate that the device is ready to detach.If the green light does not appear, check to ensure that the connection has been made.If the connection is correct and no green light appears, replace the azur detachment controller.36.Push the detachment button.When the button is pushed, an audible tone will sound and the light will flash green.37.At the end of the detachment cycle, three audible tones will sound and the light will flash yellow three times.This indicates that the detachment cycle is complete.If the coil does not detach during the detachment cycle, leave the azur detachment controller attached to the delivery pusher and attempt another detachment cycle when the light turns green.38.The light will turn red after the number of detachment cycles specified on the azur detachment controller labeling.Do not use the azur detachment controller if the light is red.Discard the azur detachment controller and replace it with a new one when the light is red.39.Verify detachment of the coil by first loosening the rhv valve, then pulling back slowly on the delivery system and verifying that there is no coil movement.If the implant did not detach, do not attempt to detach it more than two additional times.If it does not detach after the third attempt, remove the delivery system.Microvention is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by microvention, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Microvention has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, microvention, or its employees that the device, microvention, or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any defects or has malfunctioned.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The company recently received a legal claim letter dated april 28, 2026, reporting, for the first time, post-operative injuries that occurred 2 years after on (b)(6) 2023 embolization procedure.As reported, a female patient underwent embolization for pelvic venous insufficiency using several azur® cx detachable coils manufactured by terumo medical/microvention.Two years after the coils were implanted in the left ovarian vein, it was reported that one or more migrated to the pulmonary circulation, specifically lodging in the left lower lobe of the lung.This migration led to pulmonary symptoms and complications, requiring the patient to be hospitalized and undergo both anticoagulation therapy and at least one surgical or endovascular intervention on (b)(6) 2025.The outcome is considered a serious injury, with significant medical intervention and ongoing health impacts.The devices involved are multiple azur® cx detachable coils (various sizes and catalog numbers), which are designed for vascular occlusion procedures.The issue reported is migration of the coil(s) after proper implantation¿there is no allegation of device breakage or detachment failure before deployment.The primary concern is post-implant migration.Clinically, the response included diagnostic imaging, administration of anticoagulation, and interventional procedures to manage the migrated coil(s) and related pulmonary complications.The devices were not returned to the company for evaluation.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key25411333
Report Number2032493-2026-00357
Device Sequence Number5939016
Product Code KRD
UDI-Device Identifier00812636021065
UDI-Public(01)00812636021065
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-750824
Device Lot Number0000320680
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2026
Initial Report FDA Received Date06/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AZUR CX 035X10X19, LOT: 000254624.; AZUR CX 035X13X24, LOT: 0000160711 (2EA).; AZUR CX 035X8X24, LOT: 000320680.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexFemale